Drought, Parmer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Parmer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought conditions remained relatively steady through the month. Both Briscoe and Motley Counties showed slight improvement while Crosby County worsened.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Drought conditions remained relatively steady through the month. Both Briscoe and Motley Counties showed slight improvement while Crosby County worsened. Exceptional drought (D4) to extreme drought (D3) conditions remained over much of the South Plains and extended into portions of the Rolling Plains and Childress County. Most of the Rolling Plains remained in abnormally dry (D0) to moderate drought (D1).
Only one notable precipitation event occurred during the month of November. A significant amount of rainfall was observed in Stonewall County where Aspermont received 1.50 inches of rainfall. However, areas on the Caprock received significantly less rainfall with values on the order of up to one quarter inch. Soil moisture outside of areas with irrigation remains very low, especially on the Caprock where the soil moisture ranks in the lowest first percentile. Cattle continued to require supplemental feed amid poor pasture conditions on the South Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 31, 11:23 PM CST, 37 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1223 AM CDT Sun Nov 1 2020 .AVIATION... VFR will prevail for the next 24 hours. Please be aware of LLWS across the region, with 40kt winds just off the deck. && .PREV DISCUSSION... /issued 250 PM CDT Sat Oct 31 2020/ SHORT TERM... Zonal flow aloft will continue through the short term. A cold front is still on track for early this evening. Moderate pressure rises will bring some breezy winds overnight from the north. A 1034mb surface ridge will be centered in the Central Plains on Sunday afternoon bringing cooler temperatures but continued dry conditions. Short wave ridging aloft will begin to build in on Sunday afternoon. LONG TERM... An upper-level ridge over the southern Plains will dominate the pattern for the beginning of the long-term forecast. An upper-level low currently off the southwest coast of California will affect our weather later this week. The ridge will allow for quiet weather and a gradual warming trend through the first half of the week. At the peak of the warm-up, on Wednesday, much of the forecast area should see highs near 80. The aforementioned closed upper-low will be over southern California on Sunday and is expected to become an open trough located over the desert southwest by Tuesday afternoon. The trough will move into the central Plains driving a cold (cool) front through the area late Wednesday. This along with falling heights aloft will allow for cooler temperatures to start the weekend, with highs falling back into the low 70s on Friday and Saturday. Kendrick && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous Weather Outlook National Weather Service Lubbock TX 307 AM CDT Sat Oct 31 2020 TXZ021>044-010815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 307 AM CDT Sat Oct 31 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 925738, 925739, 925740, 925741, 925742, 925743, 925744, 925746, 925747, 925748, 925749, 925750, 925751, 925752, 925753.